Alert archive / Oklahoma / Tornado Warnings in 1993
Tornado Warning 26, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Sep 13, 1993, 5:16 PM CDT for Cherokee County, Wagoner County, Oklahoma. It was in force for 22 min.
The area
The counties it named.
The facts
- Issued
- Sep 13, 1993, 5:16 PM CDT (22:16 UTC)
- Expired
- Sep 13, 1993, 5:38 PM CDT
- In force
- 22 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Cherokee County, OK, Wagoner County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 10.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 876 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 312 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 132218 TORTUL OKC021-145-132300- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 516 PM CDT MON SEP 13 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 600 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EAST CENTRAL OKLAHOMA ...NORTHERN CHEROKEE COUNTY IN NORTHEAST OKLAHOMA ...EASTERN WAGONER COUNTY AT 515 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A POSSIBLE TORNADO 5 MILES SOUTHEAST OF WAGONER. MOVEMENT WAS NORTHEAST AT 30 MILES AN HOUR. WATCH FOR SIGNS OF DEVELOPING STORMS. LARGE HAILSTONES AND UNUSUALLY LOW SWIRLING CLOUDS ARE MANY TIMES SEEN NEAR DEVELOPING TORNADOES. STRONG DAMAGING WINDS AND TORNADOES OFTEN PRODUCE A LOUD ROARING SOUND THAT CAN BE HEARD IN THE VICINITY OF STORMS. FREQUENT AND DANGEROUS LIGHTNING OCCURS WITH MOST SEVERE THUNDERSTORMS. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Sep 13, 2:34 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Sep 13, 2:34 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
225 PM CDT MON SEP 13 1993
LRG AREA OF PCP CONTINUED OVER MOST OF FA. BATCH OF RW/TRW DVLPED
ALONG H3 JET WELL AHEAD OF FNT FROM CNU TO NORTH OF OKC. GUD MOIST
CONV AHEAD OF FNT SO STORMS SHUD CONT TO DEVLP REST OF THE
AFTERNOON. MORN MODELS WERE FASTER IN LIFTING OUT UPPER SYS AND
MOVING FNT. FNT MADE GUD PROGRESS THIS MORN...MOVNG ABT 30 KNTS
BETWEEN GCK-GAG. FNT HAS SLOWED SOME THIS AFTERNOON WITH GUSTY S
WNDS AHEAD OF FNT NOT VEERING MUCH. MODELS IN GENERAL AGREEMENT IN
MOVING FNT INTO SE OK BY MORN. REMNANTS OF LIDIA WILL MOVE INTO NE
TX FAR SE OK ALONG WITH FNT. WILL GO ALONG WITH NMC QPF EST BUT
FEEL AREA OF 4+ INCHES CUD EXTND INTO EC-SE OK. NEARLY 4 INCHES OF
RAIN WAS REPORTED IN NORTHERN OSAGE CNTY FROM THIS MORNINGS RAINS
AND FROM 1 TO 2 INCHES WILL BE COMMON OVER THE AREA BEFORE HVY PCP
FROM THE FRONT ENTERS THE AREA. THREAT FOR FF NOT AS HI AS
OTHERWISE WUD BE SINCE ITS BEEN FAIRLY DRY...BUT FEEL FFA IS NEEDED
DU TO PSBL ENHANCMENT BY LIDIA AND HISTORY OF PAST HVY PCP EVENTS.
FRONT WILL PROB ENTER FA BY 6PM WITH WNDSHFT THRU TUL ARND
9PM...AND THRU MLC ARND MID. FNT WILL END CHC FOR HVY RAIN BUT R-L
WILL LINGER INTO TUE MORN. WILL FOLLOW NGM TMPS/POPS FAIRLY CLOSELY
THRU FCST.
/13
TUL 051/055 045/070 051 +400
MLC 061/065 045/070 049 +61-
BVO 050/053 042/070 XXX +300
IDB 072/074 053/070 XXX ++32
.OK...FFA ZNS 26>30 xREST OF THE AFTERNOON AND THIS EVE.
FFA ZNS 31>34-40 TONIGHT.In the hours before
Special weather statement, Sep 13, 11:55 AM CDT, 5 hours 21 minutes before
OKZ026>34-040-140000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1155 AM CDT MON SEP 13 1993 ...HEAVY RAINS ARE LIKELY OVER MUCH OF EASTERN OKLAHOMA FROM THIS AFTERNOON INTO TUESDAY MORNING... ABUNDANT MID AND UPPER LEVEL MOISTURE ASSOCIATED WITH TROPICAL STORM LIDIA WILL COMBINE WITH RICH LOW LEVEL GULF MOISTURE AND A STRONG UPPER LEVEL STORM MOVING OUT OF THE SOUTHERN ROCKIES TO PRODUCE SOME HEAVY RAINS OVER EASTERN OKLAHOMA THROUGH TUESDAY MORNING. A STRONG COLD FRONT WILL MOVE INTO NORTHEAST OKLAHOMA LATE TONIGHT AND INTO SOUTHEAST OKLAHOMA TUESDAY AND BRING MUCH COOLER AIR INTO THE AREA. HEAVY RAINS HAD ALREADY FALLEN OVER A GOOD PART OF EASTERN OKLAHOMA THIS MORNING. AN AREA OF HEAVY RAIN CONTINUED MAINLY SOUTH OF I-44 AT MIDDAY AND WAS ONLY MOVING VERY SLOWLY EAST. ANOTHER AREA OF HEAVY RAIN AND THUNDERSTORMS WAS MOVING NORTH FROM TEXAS INTO FAR SOUTHEAST OKLAHOMA. FROM 1 TO 3 INCHES OF RAIN MAY FALL THIS AFTERNOON SOUTH OF A LINE FROM MIAMI TO TULSA TO BRISTOW AND MORE HEAVY RAIN IS LIKELY TONIGHT AHEAD OF THE STRONG COLD FRONT. EASTERN OKLAHOMA HAS NOT RECEIVED HEAVY RAINS IN SOME TIME...SO THE RUNOFF FROM THE RAINS SHOULD NOT BE EXCESSIVE THIS AFTERNOON. HOWEVER...THE HEAVY RAINS WILL CAUSE DRIVING DIFFICULTY WITH VERY POOR VISIBILITIES AND WATER PONDING ON ROADWAYS. USE ADDED CAUTION AND ALLOW EXTRA TRAVEL TIME IF YOU ARE DRIVING. IF HEAVY RAINS TONIGHT FALL IN AREAS THAT RECEIVED HEAVY RAINS THIS AFTERNOON...THE THREAT FOR FLASH FLOODING WILL INCREASE. A FLASH FLOOD WATCH WILL LIKELY BE ISSUED FOR PARTS OF EASTERN OKLAHOMA BY 2PM. LISTEN FOR LATER DETAILS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Sep 13, 12:02 PM CDT, 5 hours 14 minutes before
OKZ026>34-040-140000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1155 AM CDT MON SEP 13 1993 ...HEAVY RAINS ARE LIKELY OVER MUCH OF EASTERN OKLAHOMA FROM THIS AFTERNOON INTO TUESDAY MORNING... ABUNDANT MID AND UPPER LEVEL MOISTURE ASSOCIATED WITH TROPICAL STORM LIDIA WILL COMBINE WITH RICH LOW LEVEL GULF MOISTURE AND A STRONG UPPER LEVEL STORM MOVING OUT OF THE SOUTHERN ROCKIES TO PRODUCE SOME HEAVY RAINS OVER EASTERN OKLAHOMA THROUGH TUESDAY MORNING. A STRONG COLD FRONT WILL MOVE INTO NORTHEAST OKLAHOMA LATE TONIGHT AND INTO SOUTHEAST OKLAHOMA TUESDAY AND BRING MUCH COOLER AIR INTO THE AREA. HEAVY RAINS HAD ALREADY FALLEN OVER A GOOD PART OF EASTERN OKLAHOMA THIS MORNING. AN AREA OF HEAVY RAIN CONTINUED MAINLY SOUTH OF I-44 AT MIDDAY AND WAS ONLY MOVING VERY SLOWLY EAST. ANOTHER AREA OF HEAVY RAIN AND THUNDERSTORMS WAS MOVING NORTH FROM TEXAS INTO FAR SOUTHEAST OKLAHOMA. FROM 1 TO 3 INCHES OF RAIN MAY FALL THIS AFTERNOON SOUTH OF A LINE FROM MIAMI TO TULSA TO BRISTOW AND MORE HEAVY RAIN IS LIKELY TONIGHT AHEAD OF THE STRONG COLD FRONT. EASTERN OKLAHOMA HAS NOT RECEIVED HEAVY RAINS IN SOME TIME...SO THE RUNOFF FROM THE RAINS SHOULD NOT BE EXCESSIVE THIS AFTERNOON. HOWEVER...THE HEAVY RAINS WILL CAUSE DRIVING DIFFICULTY WITH VERY POOR VISIBILITIES AND WATER PONDING ON ROADWAYS. USE ADDED CAUTION AND ALLOW EXTRA TRAVEL TIME IF YOU ARE DRIVING. IF HEAVY RAINS TONIGHT FALL IN AREAS THAT RECEIVED HEAVY RAINS THIS AFTERNOON...THE THREAT FOR FLASH FLOODING WILL INCREASE. A FLASH FLOOD WATCH WILL LIKELY BE ISSUED FOR PARTS OF EASTERN OKLAHOMA BY 2PM. LISTEN FOR LATER DETAILS FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 5:22 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 53 min |
| Sep 13, 5:41 PM CDT | Tornado Warning | TSA | Okfuskee | 34 min |
| Sep 13, 5:58 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 62 min |
| Sep 13, 6:10 PM CDT | Flash Flood Warning | TSA | Okfuskee | 5 hr |
| Sep 13, 6:39 PM CDT | Tornado Warning | TSA | Muskogee, Okmulgee | 51 min |
| Sep 13, 6:47 PM CDT | Flash Flood Warning | TSA | Okmulgee, Tulsa, Wagoner | 5 hr |
Nearby
Tornado Warnings in Oklahoma, 1993Every tornado warning in 1993Tornadoes in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.